MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · Nederlands tijdschrift voor geneeskunde · 2021

[Neurological symptoms of hypomagnesemia].

Cakici Michel, van Steenkiste Job, Assink Jan H, Moudrous Walid

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

An epileptic seizure is a common neurological presentation in the Emergency Department (ED). Electrolyte disturbances are an important cause of neurological symptoms like seizures and hypomagnesemia is one of them. PPI's can cause hypomagnesemia and are readily prescribed. Therefore patients taking PPI's are at risk of developing neurological symptoms due to hypomagnesemia.

CASE: A 82-year old woman was seen in ED with a history of nausea, vomiting and vertigo. A vertical nystagmus was observed with attacks of mydriasis followed by a phase of encephalopathy and restlessness. These were recognized as epilepsy. Hypokaliemia, hypocalcemia and a deep hypomagnesemia were present. The PPI accounted for hypomagnesemia. After 2 days of intravenous magnesium suppletion all symptoms disappeared.

CONCLUSION

PPI's can cause hypomagnesemia and magnesium levels should be obtained in patients presenting with encephalopathy or atypical neurological symptoms.

Для цитирования: Cakici Michel, van Steenkiste Job, Assink Jan H, Moudrous Walid. [Neurological symptoms of hypomagnesemia].. Nederlands tijdschrift voor geneeskunde. 2021.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.